Jump to content
angelajo

Latuda And Weight Gain

Recommended Posts

Has anyone else experienced extreme weight gain on Latuda? Like ** lbs in 6 months? I already had a weight problem before i went on it :( This was my miracle drug and now i have to go off of it...... Any advice on it? Going back on to abilify.

Edited by SufferInSilence

Share this post


Link to post
Share on other sites

Is the doctor suggesting you go off is it because of weight gain or is it something you want? If it is your decision, weigh the benefits vs negatives. Can you change your eating habits and exercise habits enough to compensate for the medication?

Share this post


Link to post
Share on other sites

From what I've read, Latuda is supposed to be one of the first antipsychotics to cause less weight gain than its "competitors". But my reading also suggests that if weigh gain is going to occur it will be at doses of 60mg or higher.

Share this post


Link to post
Share on other sites

I was already gaining weight to begin with, but when I started Latuda, it was like a damn broke and I exploded. I gained a bunch of weight really fast. Pdoc does not want to take me off of it as it did bring me up a little bit and refuses to believe that Latuda had any effect on my weight at all. I am still at 40mg and I don't think he plans to move it any. Of course I don't think he really wants to adjust anything I'm on. Abilify was also a big gainer for me. Geodon was the only one that stabilized my weight, but I was on a really high dose, and my depression was sinking lower so he switched to the Latuda. I really want it to work, I just can't handle the weight gain. Pdoc just says, "get up and move".

Share this post


Link to post
Share on other sites

I recently went from abilify to latuda 60mg and gained almost 20 pounds SO FAST it cant be natural weighy gain and my eating habits stayed the same. Im probably going to go off it i hope. Gaining weight is stressing me out now nothing fits and im not working cause of depression so cant buy new clothes. UGH

Share this post


Link to post
Share on other sites

@Xtina2121 sorry that you are in such a hard place. I’m on Latuda now and haven’t had weight gain yet I get extra anxious after taking it and I need to keep moving my feet or legs when sitting down. Yet it is helping so much with the depression. Meds and insurance are so difficult to deal with😟!

How are you doing now?

Share this post


Link to post
Share on other sites
On 10/8/2018 at 3:05 PM, BeyondWeary said:

@Xtina2121 sorry that you are in such a hard place. I’m on Latuda now and haven’t had weight gain yet I get extra anxious after taking it and I need to keep moving my feet or legs when sitting down. Yet it is helping so much with the depression. Meds and insurance are so difficult to deal with😟!

How are you doing now?

This anxiousness and feeling of having to keep moving you're describing is probably akathisia. You need to let your prescriber know about that. S/he could give you something to ameliorate that, probably Cogentin.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×